... do they alter your hormones or metabolism? Or is it because they keep you from realizing when you should stop eat? Or make you crave? Advice is grateful. I'm on pristiq 100mg which usually decreases appetite in me but I started abilify and am wondering
Not sure that there is a definitive answer to your question, but one I've often contemplated. The areas of the brain that control hunger and mood overlap. The brain chemical serotonin which is regulated through the use of most antidperessants is also a chemical that supresses hunger. If the serotonin action in the brain is affected by your medication (with Pristiq and Abilify it is) then it will most likely affect your hunger levels. It seems that most people gain wait while on these medications, but not all. You'll want to be more careful about your eating habits while taking Abilify so to avoid this possible side effect.
I am wondering the SAME THING!! I've been on buprpion 300 mg and i did not gain or LOOSE! My friend was on lexapro she gained 15 pounds in 2 months...
I am on day three of pristiq and I am freaking out because weight is my main reason for my issues...
I am 22 years old & have never experienced depression. 2014 was a very rough year, and I am now battling depression; I would never wish this one anyone.
In August, I started on Lexapro 5 mg for a month and I was so exhausted; and disconnected. Seriously you could tell me my dog got ran over and I would brush it off.
So in sept. I started on 150 mg buprpion & ( I have been taking adderall since age 16) 40 mg of adder all.. 7 days later I was up to 300 mg bupropion. Had crazy /scary dreams for about two months but it helped me get out of bed.
In November 2014 I started "crashing" around 430-630 pm and I would be asleep by LATEST 8PM. Suddenly, the world would go grey.
I am unsure why I have such a low energy level, I have always been this way though.
I went to my doctor in Decemeber 2014 and she gave me 10 MG brintellix. My main reason for depression was weight gain. I have a lot of body issues but working on them :D.
The first week with 300 mg bupropion, 40 mg adderall, and 50 mg brintellix.. I had the worst stomach issues. After a week they were gone.
I moved back to my home town(sub 2014) and I haven't seen any of my friends, i don't go to local restaurants in fear. I am in hiding. I guess sometimes people need to hide.
I have been very open with my mother about my issues; and last week we spoke about how I was different on brintellix.
I started going to the gym at my university, reached out to two friends,started at a local yoga studio.. so my social anxiety is really improving. But every other day mostly mornings I would have spells of hopelessness, grey, couldn't hear sound, etc. and this whole month I just didn't feel that great..
My mother also pointed out that I was very irritable, and disconnected from my own family which I agreed.
OK LONG STORY, IF YOU ARE STILL READING THANK YOU SO MUCH.. ALMOST DONE..
On friday I went back to my doctor and told her my symptoms she really had high hopes for brintellix she recommended I go back to bupropion 150 and 10 mg brintellix. I love bupropion and it has changed my life, so I didn't want to do that.
She gave me samples of pristiq 50 mg
taking that with with 300 mg bupropion and 40 mg adderall..
I am on day two and I am shocked that my stomach is not upset! But,I probably would have never seeked help for my body,food issues if I wouldn't have gained this weight... And I am reading A LOT OF BLOGS that say pristiq makes you gain weight, but my doctor said it didn't...
I am worried and wondering if I should just drop my bupropion to 150? I am eating healthier working out, I read one blog post where a woman said she was healthy and gained 20 pounds in a year on pristiq??
I am not a GP but recently took some medication that said one of the side affects was weight gain,being 65( a young 65 and not over weight) i would have carried on with the medication if it had been working and tailored my eating.Obviously if you are young you would have to weigh up the situation"feel better and have possible weight gain or suffer?,there seems to me a side affect for most forms of medication,get yourself well,your health both physical and mental are the most important things to you!
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Mar 2010 • 1 answer
Updated 18 May 2012 • 7 answers
Updated 30 Apr 2014 • 2 answers
Updated 26 Jan 2015 • 2 answers
Updated 29 Jun 2018 • 2 answers